cold and flu Acetaminophen, Dextromethorphan HBr, Phenylephrine HCl

Get an overview of COLD AND FLU (acetaminophen, dextromethorphan hbr, phenylephrine hcl capsule, liquid filled), including its generic name, formulation (i.e. pill, oral solution, injection, inhaled medicine) and why it’s used. The medication in cold and flu can be sold under different names.

Refer to the “Also Known As” section to reference different products that include the same medication as cold and flu.

Drug Basics

Brand Name: cold and flu

Generic Name: ACETAMINOPHEN, DEXTROMETHORPHAN HBR, PHENYLEPHRINE HCL

Drug Type: HUMAN OTC DRUG

Route: ORAL

Dosage Form: CAPSULE, LIQUID FILLED

Data Current As Of: 2018-12-17

active ingredients (in each softgel)

Acetaminophen 325 mg

Dextromethorphan HBr 10 mg

Phenylephrine HCl 5 mg

purpose

Pain reliever/fever reducer

Cough suppressant

Nasal decongestant

uses

temporarily relieves common cold/flu symptoms:

directions

  • take only as directed – see overdose warning
  • do not exceed 4 doses per 24 hrs

adults & children 12 yrs & over

2 softgels with water every 4 hrs

children 4 to under 12 yrs

ask a doctor

children under 4 yrs

do not use

other information

  • store at 20-25°C (68-77°F)

inactive ingredients

edible ink*, FD&C red no. 40, FD&C yellow no. 6, gelatin, glycerin, polyethylene glycol, povidone, propylene glycol, purified water, sorbitol sorbitan solution *may contain this ingredient

questions or comments?

1-800-719-9260

also known as

This drug label information is as submitted to the Food and Drug Administration (FDA) and is intended for informational purposes only. If you think you may have a medical emergency, immediately call your doctor or dial 911. You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
Search Drugs and Medication

Or Browse by Name